Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Is it safe to take bystolic with prozac?

User rating for this question
Excellent
Answered by

Cardiologist
Practicing since : 2004
Answered : 2254 Questions
Question
Hello i am not bystolic 5mg since october 3rd, i am taking also prisitq 50, but it seems that since it worksmon norpinephrine is counteracting the bystolic effect. So my doctor wanted me to switch to prozac 20 mg. i know that bystolic has some interaction with prozac. Do you think will it be safe to use both? Thanks.
Posted Sat, 4 Jan 2014 in Hypertension and Heart Disease
 
 
Answered by Dr. Benard Shehu 48 hours later
Brief Answer: Please refer to the following answer. Detailed Answer: Hi, Yes, it is true that prozac has some interaction with bystolic by enhancing its effects (bystolic effect), leading to bradycardia and hypotension. So the combination should be used under medical surveillance (monitor BP and heart rate) to be safe, otherwise shouldn't be used together. If I was your caring doctors, would start with a dose of 10 mg of prozac, and closely monitor your blood pressure and heart heart. Than gradually, I'd suggest to increase the dose to 20 mg. At the end, I strongly suggest to follow your doctor's advise and to keep monitoring your blood pressure and heart rate. You can discuss with your doctor for other combination therapy safer than bystolic and prozac. Feel free to ask me other questions you might have! Dr.Benard
Above answer was peer-reviewed by
 
Follow-up: Is it safe to take bystolic with prozac? 26 minutes later
Hello, Thanks for reply. My doctor today switched me from pristiq 50 mg to zoloft 50 mg, but he said there is no problem taking bystolic 5 mg. I hope so. Anyway I have blood pressure monitor and also heart rate monitor. I will watch it carefully. Maybe with sertraline there is less interaction. Tomorrow morning i am suppose to take the new regimen. I am unsure if maybe I could reduce bystolic to half pill tomorrow and see how it goes. What do you think?
 
 
Answered by Dr. Benard Shehu 5 hours later
Brief Answer: Please refer to the answer below. Detailed Answer: Hi again, Thank you for sending in more of your medical data. There is still the same interaction between zoloft and bystolic (also zoloft increase the effect of bystolic). So, I'd strongly suggest to closely monitor your blood pressure and heart rate. If I was your caring doctor would start a lower dose of zoloft first without changing the dose of bystolic. Then, can increase zoloft dose gradually until the desired dosing. Hope it answered to your query! Dr.Benard If you are satisfied with my answer, please close this thread and kindly rate my answer!
Above answer was peer-reviewed by
 
Follow-up: Is it safe to take bystolic with prozac? 30 hours later
Hello, My doctor prescribed me 50 mg of Zoloft and 5 mg of Bystolic he said that is fine. I checked and yes, there is interaction but it seems to be Zoloft moderate inhibitor of 2D6 cytochrome if i remember correctly, less than fluoxetine. Can you please check? Anyway yesterday i took them and it was ok, no spikes in blood pressure or heart rate.
 
 
Answered by Dr. Benard Shehu 11 hours later
Brief Answer: Please refer to the following answer. Detailed Answer: Hi again, Thank you for sending in your feedback. I am glad to hear that the therapy you just started did not give any negative impact. It is also true that Zoloft does inhibate the 2D6 cytochrome less than fluoxetine. However, I keep on advising to monitor blood pressure (for low blood pressure) and heart rates (for low heart beats - bradycardia). Hope the therapy will have positive effects and improvement! Dr.Benard
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor